[Skip to Content]
[Skip to Content Landing]
Article
April 1955

Aminophylline Overdosage in ChildrenReport of Four Cases with Toxic Symptoms

Author Affiliations

Richland, Wash.
From the Departments of Pediatrics and Allergy, Kadlec Hospital.

AMA Am J Dis Child. 1955;89(4):468-471. doi:10.1001/archpedi.1955.02050110558009
Abstract

Recent statements in the Journal of the American Medical Association* have raised questions concerning the occurrence of aminophylline reactions in children. Medical literature has little reference directly concerning the toxicity of aminophylline in humans and but one concerning it in children. A few cases are cited of sudden death in adults,† and Rounds5 has published a report of six cases of severe reactions in children to the drug.

It is our purpose in this paper to report four cases in children who have had marked toxic manifestations from the use of aminophylline in the treatment of bronchial asthma and related conditions. The reported cases are of especial interest in that all were under the care of physicians and their development was observed during the course of hospitalization.

In recent years it has become common practice to employ the compounds of theophylline, usually as aminophylline U. S. P. (theophylline ethylenediamine),

First Page Preview View Large
First page PDF preview
First page PDF preview
×